Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 17, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 30, 2011, 5:33 AM EDT for Polk County, Sumter County, Florida. It took effect at Apr 30, 2011, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 5:33 AM EDT (09:33 UTC)
- In effect from
- Apr 30, 2011, 12:00 PM EDT
- Expired
- Apr 30, 2011, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 85 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WWUS82 KTBW 300933 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 533 AM EDT SAT APR 30 2011 ...A DRY AIRMASS WILL CONTINUE OVER WEST CENTRAL FLORIDA TODAY RESULTING IN RED FLAG CONDITIONS IN SUMTER AND POLK COUNTIES... .DRY AIR COMBINED WITH A LACK OF RAINFALL AND HIGH DISPERSIONS WILL RESULT IN RED FLAG CONDITIONS OVER THE INTERIOR TODAY. FLZ043-052-302145- /O.NEW.KTBW.FW.W.0017.110430T1600Z-110430T2200Z/ SUMTER-POLK- 533 AM EDT SAT APR 30 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT AROUND NOON TODAY AND CONTINUE BETWEEN 20 AND 30 PERCENT THROUGH THE AFTERNOON HOURS. ERC VALUES IN POLK COUNTY ARE NEAR 35. DISPERSIONS WILL BE ABOVE 75 IN POLK AND SUMTER COUNTIES THIS AFTERNOON.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
421 WWUS82 KTBW 300937 CCA RFWTBW URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 536 AM EDT SAT APR 30 2011 ...A DRY AIRMASS WILL CONTINUE OVER WEST CENTRAL FLORIDA TODAY RESULTING IN RED FLAG CONDITIONS IN SUMTER AND POLK COUNTIES... .DRY AIR COMBINED WITH A LACK OF RAINFALL AND HIGH DISPERSIONS WILL RESULT IN RED FLAG CONDITIONS OVER THE INTERIOR TODAY. FLZ043-052-302200- /O.COR.KTBW.FW.W.0017.110430T1600Z-110430T2200Z/ SUMTER-POLK- 536 AM EDT SAT APR 30 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT AROUND NOON TODAY AND CONTINUE BETWEEN 20 AND 30 PERCENT THROUGH THE AFTERNOON HOURS. ERC VALUES IN POLK COUNTY ARE NEAR 35. DISPERSIONS WILL BE ABOVE 75 IN POLK AND SUMTER COUNTIES THIS AFTERNOON.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 3:03 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 30, 3:03 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 303 AM EDT SAT APR 30 2011 .SHORT TERM (TODAY-MONDAY)... THE SHORT TERM PERIOD WILL START OUT WITH SURFACE HIGH PRESSURE IN PLACE ACROSS THE EASTERN SEABOARD AND EXTENDING SOUTHWARD INTO FLORIDA. THIS DRY AIRMASS WILL BRING MAINLY CLEAR SKIES AGAIN TODAY...AND LACK OF A SURFACE PRESSURE GRADIENT WILL ALLOW AGAIN FOR EFFECTIVE WEST AND EAST COAST SEABREEZE DEVELOPMENT. PWATS WILL BE 1 INCH OR LESS SO NO PRECIP...EXCEPT ACROSS THE EXTREME SOUTHERN FORECAST AREA. MODELS SHOW DEVELOPMENT IN THE FMY-APF AREA THIS AFTERNOON WITH SEA BREEZE COLLISION. BETTER MOISTURE OVER SOUTH FLORIDA WITH PWATS 1.5 INCHES OR MORE...SO HAVE ADDED MENTION OF SCATTERED TSRA IN SOUTHERN LEE COUNTY THIS AFTERNOON. HIGHS TODAY WILL CLIMB TO ABOVE NORMAL AGAIN WITH GOOD SUN AND DRY AIR. TONIGHT...THE SURFACE RIDGE WILL SLIDE EAST SLIGHTLY. THIS WILL CONTINUE AN EASTERLY GRADIENT AND ALLOW FOR TEMPS TO COOL OFF AGAIN WITH GOOD RADIATIONAL COOING...ABOUT 3 TO 5 DEGREES WARMER THAN THIS MORNING HOWEVER. THEN SUNDAY THE RIDGE OF SURFACE HIGH PRESSURE WILL MOVE INTO THE WESTERN ATLANTIC AND ALLOW FOR A SOUTHEASTERLY FLOW TO REDEVELOP...WHICH WILL HELP TO BRING MORE MOISTURE...BUT PWATS STILL ONLY 1 TO 1.3 INCHES SO NO PRECIP EXPECTED. TEMPERATURES WILL REMAIN ABOVE NORMAL IN THE LOW 90S INTERIOR AND COOLER TO THE COAST WITH A SEABREEZE. TEMPS WILL CONTINUE TO MODERATE OVERNIGHT SUNDAY WITH MORE LOWS IN THE 70S SHOWING UP AS DEWPOINTS CLIMB. ONE LAST COOL NIGHT IN THE FAR NORTH WITH UPPER 50S TO LOW 60S. THEN MONDAY THE TEMPS WILL STAY MILD WITH SOUTHEAST FLOW AND DRY ENOUGH AIR TO KEEP PRECIP OUT OF THE FORECAST STILL DESPITE MORE SEABREEZES. THE UPPER PATTERN THROUGH THE PERIOD WILL REMAIN WITH A 500 MB RIDGE OVER THE AREA...WITH HEIGHTS STEADILY RISING THROUGH THE PERIOD AHEAD OF A PACIFIC TROUGH PUSHING INTO THE CENTRAL MISSISSIPPI VALLEY ON MONDAY. .LONG TERM (MONDAY NIGHT - FRIDAY)... DEEP-LAYERED RIDGING WILL BE ESTABLISHED OVERHEAD FOR THE START OF THE LONG TERM PERIOD. THE SURFACE HIGH WILL STRETCH FROM THE ATLANTIC WESTWARD ACROSS NORTH FLORIDA MONDAY NIGHT THEN SHIFT SOUTH ACROSS CENTRAL FLORIDA ON TUESDAY. AN UPPER-LEVEL TROUGH WILL DIG SOUTHEASTWARD INTO THE CENTRAL AND SOUTHERN PLAINS MONDAY NIGHT AND TOWARD THE NORTHERN GULF COAST ON TUESDAY. THIS WILL PUSH THE DEEP-LAYERED RIDGE INTO THE ATLANTIC ALLOWING A COLD FRONT TO MOVE INTO NORTH FLORIDA TUESDAY NIGHT. THE UPPER-LEVEL TROUGH MOVES RAPIDLY OFF THE ATLANTIC COAST WEDNESDAY...CARRYING MOST OF THE ENERGY AWAY WITH IT. BOTH THE GFS AND ECMWF SUGGEST THE FRONT WILL COME THROUGH WITH JUST A FEW SHOWERS...IF ANY AT ALL. THE FRONT WILL CLEAR MOST OF THE REGION BY THURSDAY BUT THE ECMWF SLOWS THE PROGRESSION...KEEPING IT OVER SOUTH FLORIDA AS THE NEXT UPPER-LEVEL TROUGH APPROACHES FROM THE WEST ON FRIDAY. AS FOR THE FORECAST...WILL KEEP LOW END RAIN CHANCES IN...AROUND 20 PERCENT...AS THE FRONT MOVES THROUGH ON WEDNESDAY. BELIEVE DRY AIR ADVANCES FAR ENOUGH SOUTH ON THURSDAY TO KEEP MUCH OF OUR AREA RAIN FREE BUT WILL KEEP THE INHERITED 20 PERCENT RAIN CHANCES FOR CHARLOTTE AND LEE COUNTIES. WILL FOLLOW THE 00Z GFS SOLUTION OF A MAINLY DRY FORECAST FOR FRIDAY BUT WILL KEEP SLIGHT CHANCE OF STORMS OVER CHARLOTTE AND LEE COUNTIES TO ACCOUNT FOR THE WETTER 12Z ECMWF. && .AVIATION... MAINLY VFR CONDITIONS EXPECTED NEXT 24 HOURS. RSW AND FMY MAY SEE AFTERNOON THUNDER IN THE VICINITY. && .MARINE... EASTERLY FLOW WILL PRODUCE EVENING SURGES OF HIGHER WINDS OF 15-20 KNOTS THROUGH 06Z SATURDAY AND SUNDAY NIGHTS. THIS WILL BRING SEVERAL HOURS OF SCEC CONDITIONS EACH EVENING. OTHERWISE...CONDITIONS WILL BE QUIET WITH LIGHT EASTERLY FLOW ALLOWING FOR AFTERNOON SEABREEZES. DRY AIR WILL KEEP RAIN OUT OF THE FORECAST FOR SEVERAL DAYS. A COLD FRONT WILL BRING AN INCREASE TO WINDS AND SEAS BY MID WEEK BUT ONLY LOW RAIN CHANCES. HIGH PRESSURE WILL RETURN BY LATE WEEK. && .FIRE WEATHER... VERY DRY AIRMASS IN PLACE WILL ALLOW FOR SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY ACROSS THE AREA TODAY. THE SEA BREEZE WILL PUSH INLAND BY EARLY AFTERNOON AND BRING RELATIVE HUMIDITY HIGHER AS IT DOES. ERC VALUES WILL BE HIGHER AND SO THERE WILL BE FIRE WEATHER CONCERNS THIS AFTERNOON FOR SEVERAL HOURS. ISOLATED AREAS OF CRITICALLY LOW RH ARE POSSIBLE ON SUNDAY AFTERNOON ACROSS THE INTERIOR FOR AN HOUR OR TWO...BUT A STEADY INCREASE IN MOISTURE THE NEXT SEVERAL DAYS WILL CONTINUE TO ALLEVIATE FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 89 68 88 68 / 5 0 0 5 FMY 89 69 90 67 / 10 0 0 5 GIF 87 68 88 67 / 5 0 0 5 SRQ 87 67 88 66 / 5 0 0 5 BKV 88 56 90 60 / 5 0 0 5 SPG 88 71 87 71 / 5 0 0 5 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JOHNSON LONG TERM/AVIATION...JILLSON
Hazardous weather outlook, Apr 30, 4:41 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 441 AM EDT SAT APR 30 2011 FLZ039-042-043-048>052-055>057-060>062-065-302045- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 441 AM EDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... WITH THE REMNANTS OF A COLD FRONT LINGERING ACROSS FAR SOUTHERN FLORIDA TODAY...SCATTERED STORMS WILL BE POSSIBLE IN LEE COUNTY THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT. ...FIRE WEATHER IMPACT... VERY DRY AIR WILL REMAIN IN PLACE TODAY WITH 4 TO 6 HOURS OF CRITICALLY LOW RELATIVE HUMIDITY ACROSS THE AREA WITH THE LONGEST DURATIONS ACROSS THE INTERIOR COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... A COLD FRONT WILL CROSS THE AREA LATE TUESDAY THROUGH THURSDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA DURING THIS TIME. AT THIS POINT THE OVERALL THREAT FOR SEVERE WEATHER IS VERY LOW WITH CLOUD TO GROUND LIGHTNING EXPECTED TO BE THE PRIMARY THREAT. ...FIRE WEATHER IMPACT... ONE TO TWO HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL TAKE PLACE ON SUNDAY AFTERNOON IN ISOLATED LOCATIONS ACROSS THE INTERIOR COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JOHNSON
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.